Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 200, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 27, 1998, 3:04 AM CDT for Dent County, Phelps County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1998, 3:04 AM CDT (08:04 UTC)
- Expired
- Jul 27, 1998, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dent County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 270805 FFWSGF MOC015-065-161-271200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 304 AM CDT MON JUL 27 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI DENT COUNTY IN SOUTH CENTRAL MISSOURI PHELPS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 700 AM CDT * AT 252 AM DOPPLER RADAR INDICATED VERY HEAVY RAIN FALLING FROM WARSAW TO LAKEVIEW HEIGHTS IN BENTON COUNTY. VERY HEAVY RAIN IS ALSO FALLING FROM ROLLA TO ROSATI ON INTERSTATE 44 IN PHELPS COUNTY... AND BETWEEN SLIGO AND LAKE SPRING ALONG THE MERAMEC RIVER IN DENT COUNTY. THE STORMS ARE MOVING SOUTHEAST AT 20 MPH. * CLUSTERS OF THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTH CENTRAL MISSOURI. THIS AREA RECEIVED 3 TO 6 INCHES OF RAIN ON SATURDAY WITH ISOLATED AMOUNTS TO 8 INCHES. A HALF AN INCH TO AS MUCH AS 1 INCH HAS ALREADY FALLEN ON BENTON AND PHELPS COUNTY SINCE MIDNIGHT. NORTHERN DENT COUNTY HAS RECEIVED AN INCH AND A HALF SINCE MIDNIGHT. * ANOTHER 1 TO 2 INCHES IS POSSIBLE THROUGH 7 AM. FLASH FLOODING IS LIKELY ACROSS AREAS AROUND THE OSAGE RIVER AND WILLIAMS CREEK NEAR COLE CAMP IN BENTON COUNTY AND ALONG THE BEAVER CREEK JUST WEST OF ROLLA AND ALONG NORMAN CREEK IN EASTERN PHELPS COUNTY. FLASH FLOODING IS LIKELY ALONG THE MERAMEC RIVER IN NORTHERN DENT COUNTY. BE ESPECIALLY CAREFUL ABOUT TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:45 AM CDT, 19 minutes earlier.
Area forecast discussion, Jul 27, 2:45 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 AM CDT SUN JUL 26 1998 WELL...YET ANOTHER NIGHT OF MCS ACTIVITY...5 NIGHTS IN A ROW... SHORT AFD DUE TO TWO AREAS OF CONVECTION. BRIAN KORTY AT NCEP WAS CORRECT WITH 94Q FCST THAT MCS OVR SRN KS WOULD BEGIN MERGING UP WITH S CNTRL TSRA DEVLOPMENT WITH COLD TOPS BEGINNING IN EARNEST. PROFILERS HAVE GREATLY INCREASED OVR LAST 3-4 HRS. 500M IS 30 KTS OVR OK AND THIS WAA PATTERN IS SUPPLYING PLENTY OF THETA E ADVECTION INTO AN ALREADY SUPER MOIST AIR MASS. PRECIPITABLE WATER VALUES CONTINUE TO AVERAGE BTWN 1.75 AND 2 INCHES...130-15% OF NORMAL. FCST PROB OF PD...TEMPS AND MON NGT POPS FCST... LOOKS ACADEMIC THAT AREA WL RECEIVE AM PCPN. S CNTRL MO INTIALLY...THEN NEXT COMPLEX WL MERGE & SPREAD OUT. LATEST RUC INCR LLVL JET THIS AM. ETA WHICH INTIALIZED BETTER HAS 35-40 K INDEX. HOWEVER WITH LOW STRATUS AND FOG ATTM & THICK CI/CS SHIELD AFTER PCPN...TEMPS WL HAVE A HIGH SPECTRUM WIDTH. WL USE ETS 2M GARP TEMPS AND TWEEK JUST A HAIR OR TWO. TNGT...LOOKS LIKE MCS WL BE MUCH FURTHER N AND AFFECT I70 CORRIDOR. WL USE 30 POP GUIDANCE FOR TNGT FOR SGF/JLN WITH 40-50% IN VIH/AIZ. RECOMMENDATIONS FOR TDY (FOR COORDINATION PURPOSES): BUSY WITH WX...AND HAVE ALREADY COORDINATED FCST WITH TED S...SO PLEASE WAIT TO ZFP ISSUANCE. FFA WL BE IN ENTIRE AREA FOR THIS AM. CCF SGF CE 080/069 089/072 091 04633 JLN EB 084/073 092/073 094 04733 GORDONh
In the hours before
Special weather statement, Jul 27, 1:11 AM CDT, 1 hour 53 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270815- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 AM CDT MON JUL 27 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...FLASH FLOOD WATCH FOR OVERNIGHT AND MONDAY MORNING FOR PORTIONS OF SOUTHEAST KANSAS...SOUTHWEST...SOUTH CENTRAL...AND CENTRAL MISSOURI. ...FLASH FLOOD WARNING FOR MORGAN...MILLER...AND MARIES COUNTIES UNTIL 7AM... SHOWER ACTIVITY IS BEGINNING TO INCREASE OVER SECTIONS OF THE LAKE OF THE OZARKS. DUE TO THE VERY HEAVY RAIN ON SUNDAY AND VERY LOW FLASH FLOOD GUIDANCE...THE FLASH FLOOD WARNING FOR MORGAN COUNTY HAS BEEN EXTENDED TO 7AM. FLASH FLOOD WARNINGS ARE NOW IN EFFECT FOR MARIES AND MILLER COUNTIES UNTIL 7AM ALSO. STORMS OVER SOUTHERN KANSAS WILL MOVE INTO SOUTHEAST KANSAS...SOUTHERN AND CENTRAL MISSOURI TOWARDS SUNRISE WITH ANOTHER ROUND OF HEAVY RAIN. NEVER CROSS ROADS COVERED WITH WATER...ESPECIALLY LOW WATER BRIDGES. STAY TUNED TO THIS STATION FOR FURTHER WEATHER STATEMENTS OR POSSIBLE WARNINGS. SHUMWAY
Special weather statement, Jul 27, 1:11 AM CDT, 1 hour 53 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270815- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 AM CDT MON JUL 27 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...FLASH FLOOD WATCH FOR OVERNIGHT AND MONDAY MORNING FOR PORTIONS OF SOUTHEAST KANSAS...SOUTHWEST...SOUTH CENTRAL...AND CENTRAL MISSOURI. ...FLASH FLOOD WARNING FOR MORGAN...MILLER...AND MARIES COUNTIES UNTIL 7AM... SHOWER ACTIVITY IS BEGINNING TO INCREASE OVER SECTIONS OF THE LAKE OF THE OZARKS. DUE TO THE VERY HEAVY RAIN ON SUNDAY AND VERY LOW FLASH FLOOD GUIDANCE...THE FLASH FLOOD WARNING FOR MORGAN COUNTY HAS BEEN EXTENDED TO 7AM. FLASH FLOOD WARNINGS ARE NOW IN EFFECT FOR MARIES AND MILLER COUNTIES UNTIL 7AM ALSO. STORMS OVER SOUTHERN KANSAS WILL MOVE INTO SOUTHEAST KANSAS...SOUTHERN AND CENTRAL MISSOURI TOWARDS SUNRISE WITH ANOTHER ROUND OF HEAVY RAIN. NEVER CROSS ROADS COVERED WITH WATER...ESPECIALLY LOW WATER BRIDGES. STAY TUNED TO THIS STATION FOR FURTHER WEATHER STATEMENTS OR POSSIBLE WARNINGS. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:00 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Pulaski | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Jul 27, 7:37 AM CDT | Flash Flood Warning | SGF | Hickory | 4 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps, Pulaski | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Hickory | 6 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Dent | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.